Soladek Side Effects Could Lead to Vitamin A and D Overdose: FDA
Federal drug safety regulators are warning consumers not to take Soladek, a vitamin supplement by Indo Pharma, S.A., because it could cause an overdose of vitamins A and D.
The FDA issued the Soladek warning on March 28, after samples of the supplement were tested and found to contain many times the daily recommended allowances of vitamins A and D.
At least seven adverse event reports have been received by the FDA from people who took Soladek. Those reports have included serious health problems, including kidney problems, heart arrhythmia, vomiting and diarrhea, as well as elevated calcium in the blood.
Did You Know?
Millions of Philips CPAP Machines Recalled
Philips DreamStation, CPAP and BiPAP machines sold in recent years may pose a risk of cancer, lung damage and other injuries.Learn More
FDA officials warn that taking Soladek could lead to vitamin A toxicity and vitamin D toxicity; also known as hypervitaminosis A and hypervitaminosis D. One consumer who took Soladek reportedly had 600,000 IU of vitamin D. The recommended daily allowance is 600 IU.
Vitamin A toxicity can cause anemia, anorexia, alopecia, joint pain, bone weakness, bulging eyes, liver problems and birth defects. It can also cause softening of the skull bone, double vision and poor weight gain in infants and children. Vitamin D toxicity can cause weakness, fatigue, headache, nausea, vomiting, diarrhea, changes in mental status, increased blood pressure, heart rhythm problems, kidney damage and coma, the FDA warns.
Soladek is sold primarily to Dominican Republic immigrants as a treatment for “hypo and avitaminosis, rickets, growth, dentition, lactation, fractures, infection, convalescence, protection and regeneration of certain epithelium (bronchial, glandular, ocular, cutaneous), corticotherapy, aging and pregnancy.” Soladek is sold in vials and labeled in Spanish.
The FDA said that Soladek is sold illegally in the U.S. because it is being marketed as a treatment to diseases and conditions without having been reviewed or approved by the FDA.
The agency is urging any consumers who have Soladek to stop using it immediately. If someone has taken Soladek and experienced any of the symptoms listed above, they should see a doctor immediately.
KathyApril 1, 2011 at 2:31 pm
I took Prescription Vit. D my lab work I was extremely high. As the patient I should have read the side effects of taking Vit. D. I eat eggs cheese tuna and go out side. I never dreamt my level was high.
DamienMarch 29, 2011 at 7:28 pm
An excellent job of the FDA because thanks his effort to give us good products can combat all types of chronic diseases.
"*" indicates required fields
More Top Stories
A Wegovy gastroparesis lawsuit blames the weight loss drug for a stomach paralysis problems which left a woman with permanent injuries.
Uber faces a lawsuit from four passengers who say they were sexually assaulted by drivers, due to the company's lack of security measures and focus on passenger safety.
A Bard PowerPort lawsuit claims the defective design of the port catheter led to a woman developing a severe infection and needing to have the implant surgically removed.